U.S. doctors online nowAsk doctors free
A 40-year-old member asked:

I was hypothyroid but now am hyperthyroid - should i discontinue my meds so i don't get more hyper?

2 doctor answers4 doctors weighed in
Dr. Susan Wingo
Endocrinology 33 years experience
No: This may be due to taking too much thyroid hormone, but stopping the thyroid pill would likely lead to too little thyroid hormone. Most often, in this situation, a dose adjustment is needed. This means working closely with the doctor who prescribed the thyroid hormone for you to find the "just right" dose for you..
Dr. Su Fairchild
Integrative Medicine 24 years experience
Details needed: We need to know what meds you are on as well as lab results.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.